Alert archive / Iowa / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 12, 2017, 3:11 PM CST for 7 counties in Iowa. It took effect at Jan 12, 2017, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 3:11 PM CST (21:11 UTC)
- In effect from
- Jan 12, 2017, 9:00 PM CST
- Expired
- Jan 13, 2017, 6:03 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WWUS43 KDMX 122111 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 311 PM CST THU JAN 12 2017 ...POTENTIAL WINTER STORM TO IMPACT CENTRAL IOWA... .A LARGE STORM SYSTEM CURRENTLY MOVING INTO THE SOUTHERN ROCKIES WILL CONTINUE TO MOVE EAST AND LIFT NORTHEASTWARD THROUGH THE REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. MOISTURE IS EXPECTED TO PUSH NORTHWARD INTO THE STATE LATE SATURDAY NIGHT INTO THE DAYTIME HOURS SUNDAY WITH PRECIPITATION BEGINNING AS A WINTRY MIX. PRECIPITATION IS THEN EXPECTED TO CONTINUE THROUGH THE DAY SUNDAY INTO MONDAY. A TRANSITION TO MAINLY FREEZING RAIN IS EXPECTED THROUGH THE DAY SUNDAY INTO SUNDAY NIGHT...THEN CHANGING OVER TO RAIN FROM SOUTH TO NORTH DURING THE DAY MONDAY. IAZ004>007-015>017-130600- /O.NEW.KDMX.WC.Y.0004.170113T0300Z-170113T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, AND CLEAR LAKE 311 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST FRIDAY. * TIMING...LATE THIS EVENING INTO FRIDAY MORNING * WINDS...NORTH AT 5 TO 10 MPH * TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL DROP TO 15 BELOW TO 25 BELOW ZERO...AS TEMPERATURES DROP TO BETWEEN 5 BELOW AND 10 BELOW OVERNIGHT. * IMPACTS...FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ070>075-081>086-092>097-130600- /O.NEW.KDMX.WS.A.0001.170115T0600Z-170116T1800Z/ CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF ATLANTIC, GREENFIELD, STUART, ADAIR, FONTANELLE, WINTERSET, EARLHAM, INDIANOLA, NORWALK, CARLISLE, PELLA, KNOXVILLE, OSKALOOSA, CORNING, CRESTON, OSCEOLA, CHARITON, ALBIA, OTTUMWA, BEDFORD, LENOX, NEW MARKET, MOUNT AYR, LAMONI, LEON, CORYDON, SEYMOUR, ALLERTON, HUMESTON, CENTERVILLE, AND BLOOMFIELD 311 PM CST THU JAN 12 2017 ...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING. * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY MORNING * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS ARE ALSO POSSIBLE. * WINDS/VISIBILITY...ESE AT 5 TO 10 MPH. VISIBILITY MAY BE REDUCED DUE TO THE WINTRY MIX OF PRECIPITATION. * IMPACTS...HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. SPOTTY DAMAGE TO TREE LIMBS AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ044>049-057>062-130600- /O.NEW.KDMX.WS.A.0001.170115T1200Z-170116T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF DENISON, CARROLL, JEFFERSON, BOONE, AMES, MARSHALLTOWN, AUDUBON, EXIRA, GUTHRIE CENTER, PANORA, BAYARD, CASEY, PERRY, WAUKEE, ADEL, DES MOINES, NEWTON, AND GRINNELL 311 PM CST THU JAN 12 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A TENTH TO A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS ARE ALSO POSSIBLE. * WINDS/VISIBILITY...ESE AT 5 TO 10 MPH. VISIBILITY MAY BE REDUCED DUE TO THE WINTRY MIX OF PRECIPITATION. * IMPACTS...HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. SPOTTY DAMAGE TO TREE LIMBS AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MJB
3 follow-up statements
128 WWUS43 KDMX 130319 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 919 PM CST THU JAN 12 2017 ...POTENTIAL WINTER STORM TO IMPACT CENTRAL IOWA... .A LARGE WINTER STORM WILL AFFECT IOWA LATE IN THE WEEKEND INTO EARLY NEXT WEEK. A WINTRY MIX OF PRECIPITATION IS EXPECTED DURING THIS TIME WITH SIGNIFICANT ICE ACCUMULATIONS FROM SUNDAY INTO MONDAY ACROSS THE WATCH AREA. IAZ004>007-015>017-131130- /O.CON.KDMX.WC.Y.0004.000000T0000Z-170113T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, AND CLEAR LAKE 919 PM CST THU JAN 12 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... * WINDS...NORTH AROUND 10 MPH. * WIND CHILL VALUES...VALUES WILL DROP TO BETWEEN 15 TO 25 BELOW OVERNIGHT. * IMPACTS...FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ070>075-081>086-092>097-131130- /O.CON.KDMX.WS.A.0001.170115T0600Z-170116T1800Z/ CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF ATLANTIC, GREENFIELD, STUART, ADAIR, FONTANELLE, WINTERSET, EARLHAM, INDIANOLA, NORWALK, CARLISLE, PELLA, KNOXVILLE, OSKALOOSA, CORNING, CRESTON, OSCEOLA, CHARITON, ALBIA, OTTUMWA, BEDFORD, LENOX, NEW MARKET, MOUNT AYR, LAMONI, LEON, CORYDON, SEYMOUR, ALLERTON, HUMESTON, CENTERVILLE, AND BLOOMFIELD 919 PM CST THU JAN 12 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY MORNING * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS ARE ALSO POSSIBLE. * WINDS/VISIBILITY...EAST TO SOUTHEAST WINDS AT 5 TO 10 MPH. SOME MINOR REDUCTION IN VISIBILITY WILL BE POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. SPOTTY DAMAGE TO TREE LIMBS AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ044>049-057>062-131130- /O.CON.KDMX.WS.A.0001.170115T1200Z-170116T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF DENISON, CARROLL, JEFFERSON, BOONE, AMES, MARSHALLTOWN, AUDUBON, EXIRA, GUTHRIE CENTER, PANORA, BAYARD, CASEY, PERRY, WAUKEE, ADEL, DES MOINES, NEWTON, AND GRINNELL 919 PM CST THU JAN 12 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A TENTH TO A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS ARE ALSO POSSIBLE. * WINDS/VISIBILITY...EAST TO SOUTHEAST AT 5 TO 10 MPH. SOME MINOR VISIBILITY REDUCTION WILL BE POSSIBLE. * IMPACTS...HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. SPOTTY DAMAGE TO TREE LIMBS AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
989 WWUS43 KDMX 130940 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CST FRI JAN 13 2017 ...POTENTIAL WINTER STORM TO IMPACT CENTRAL IOWA... .A LARGE WINTER STORM WILL IMPACT IOWA SUNDAY AND MONDAY. A WINTRY MIX OF PRECIPITATION IS EXPECTED DURING THIS TIME WITH SIGNIFICANT ICE ACCUMULATIONS FROM SUNDAY INTO MONDAY ACROSS THE WATCH AREA POSSIBLE. IAZ004>007-015>017-131745- /O.EXB.KDMX.WS.A.0001.170115T1800Z-170116T1800Z/ /O.CON.KDMX.WC.Y.0004.000000T0000Z-170113T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, AND CLEAR LAKE 340 AM CST FRI JAN 13 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. ...WIND CHILL ADVISORY THIS MORNING... * WINDS...NORTH AROUND 10 MPH. * WIND CHILL VALUES...VALUES WILL BE BETWEEN 15 TO 25 BELOW. * IMPACTS...FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES TO ANY EXPOSED SKIN. ...WINTER STORM WATCH... * TIMING...SUNDAY AFTERNOON THROUGH MONDAY * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A TENTH TO A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS MAY ALSO OCCUR. * WINDS/VISIBILITY...EAST TO SOUTHEAST AT 5 TO 10 MPH. SOME MINOR VISIBILITY REDUCTION WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ023>028-033>039-050-131745- /O.EXB.KDMX.WS.A.0001.170115T1800Z-170116T1800Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, SAC CITY, LAKE VIEW, ODEBOLT, WALL LAKE, SCHALLER, EARLY, ROCKWELL CITY, MANSON, LAKE CITY, POMEROY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 340 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WATCH, WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING...SUNDAY AFTERNOON THROUGH MONDAY. * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A TENTH TO A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS MAY ALSO OCCUR. * WINDS/VISIBILITY...EAST TO SOUTHEAST AT 5 TO 10 MPH. SOME MINOR VISIBILITY REDUCTION WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ070>075-081>086-092>097-131745- /O.EXT.KDMX.WS.A.0001.170115T1200Z-170116T1800Z/ CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF ATLANTIC, GREENFIELD, STUART, ADAIR, FONTANELLE, WINTERSET, EARLHAM, INDIANOLA, NORWALK, CARLISLE, PELLA, KNOXVILLE, OSKALOOSA, CORNING, CRESTON, OSCEOLA, CHARITON, ALBIA, OTTUMWA, BEDFORD, LENOX, NEW MARKET, MOUNT AYR, LAMONI, LEON, CORYDON, SEYMOUR, ALLERTON, HUMESTON, CENTERVILLE, AND BLOOMFIELD 340 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH OR MORE MAY OCCUR. LIGHT SNOW AND SLEET ARE ALSO POSSIBLE WITH ACCUMULATIONS OF AROUND AN INCH OR LESS. * WINDS/VISIBILITY...EAST TO SOUTHEAST WINDS AT 5 TO 10 MPH. SOME MINOR REDUCTION IN VISIBILITY WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ044>049-057>062-131745- /O.CON.KDMX.WS.A.0001.170115T1200Z-170116T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF DENISON, CARROLL, JEFFERSON, BOONE, AMES, MARSHALLTOWN, AUDUBON, EXIRA, GUTHRIE CENTER, PANORA, BAYARD, CASEY, PERRY, WAUKEE, ADEL, DES MOINES, NEWTON, AND GRINNELL 340 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH OR MORE MAY OCCUR. LIGHT SNOW AND SLEET ARE ALSO POSSIBLE WITH ACCUMULATIONS OF AROUND AN INCH OR LESS. * WINDS/VISIBILITY...EAST TO SOUTHEAST WINDS AT 5 TO 10 MPH. SOME MINOR REDUCTION IN VISIBILITY WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
414 WWUS43 KDMX 131203 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 603 AM CST FRI JAN 13 2017 ...POTENTIAL WINTER STORM TO IMPACT CENTRAL IOWA... .A LARGE WINTER STORM WILL IMPACT IOWA SUNDAY AND MONDAY. A WINTRY MIX OF PRECIPITATION IS EXPECTED DURING THIS TIME WITH SIGNIFICANT ICE ACCUMULATIONS FROM SUNDAY INTO MONDAY ACROSS THE WATCH AREA POSSIBLE. IAZ004>007-015>017-132015- /O.CAN.KDMX.WC.Y.0004.000000T0000Z-170113T1300Z/ /O.CON.KDMX.WS.A.0001.170115T1800Z-170116T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, AND CLEAR LAKE 603 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. INCREASING CLOUDS AND DIMINISHING WINDS HAVE ALLOWED WIND CHILLS TO RISE ABOVE CRITERIA THEREFORE THE ADVISORY HAS BEEN CANCELLED. ...WINTER STORM WATCH... * TIMING...SUNDAY AFTERNOON THROUGH MONDAY * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A TENTH TO A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS MAY ALSO OCCUR. * WINDS/VISIBILITY...EAST TO SOUTHEAST AT 5 TO 10 MPH. SOME MINOR VISIBILITY REDUCTION WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ044>049-057>062-070>075-081>086-092>097-132015- /O.CON.KDMX.WS.A.0001.170115T1200Z-170116T1800Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF DENISON, CARROLL, JEFFERSON, BOONE, AMES, MARSHALLTOWN, AUDUBON, EXIRA, GUTHRIE CENTER, PANORA, BAYARD, CASEY, PERRY, WAUKEE, ADEL, DES MOINES, NEWTON, GRINNELL, ATLANTIC, GREENFIELD, STUART, ADAIR, FONTANELLE, WINTERSET, EARLHAM, INDIANOLA, NORWALK, CARLISLE, PELLA, KNOXVILLE, OSKALOOSA, CORNING, CRESTON, OSCEOLA, CHARITON, ALBIA, OTTUMWA, BEDFORD, LENOX, NEW MARKET, MOUNT AYR, LAMONI, LEON, CORYDON, SEYMOUR, ALLERTON, HUMESTON, CENTERVILLE, AND BLOOMFIELD 603 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH OR MORE MAY OCCUR. LIGHT SNOW AND SLEET ARE ALSO POSSIBLE WITH ACCUMULATIONS OF AROUND AN INCH OR LESS. * WINDS/VISIBILITY...EAST TO SOUTHEAST WINDS AT 5 TO 10 MPH. SOME MINOR REDUCTION IN VISIBILITY WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ023>028-033>039-050-132015- /O.CON.KDMX.WS.A.0001.170115T1800Z-170116T1800Z/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, SAC CITY, LAKE VIEW, ODEBOLT, WALL LAKE, SCHALLER, EARLY, ROCKWELL CITY, MANSON, LAKE CITY, POMEROY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, CEDAR FALLS, TAMA, TOLEDO, TRAER, DYSART, AND GLADBROOK 603 AM CST FRI JAN 13 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...SUNDAY AFTERNOON THROUGH MONDAY. * STORM TOTAL SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF AROUND A TENTH TO A QUARTER INCH OR MORE ARE POSSIBLE. LIGHT SNOW AND SLEET ACCUMULATIONS OF AROUND AN INCH OR LESS MAY ALSO OCCUR. * WINDS/VISIBILITY...EAST TO SOUTHEAST AT 5 TO 10 MPH. SOME MINOR VISIBILITY REDUCTION WILL BE POSSIBLE. * IMPACTS...EXTREMELY HAZARDOUS TRAVEL DUE TO ICY...SLICK ROADS. SIDEWALKS AND PARKING LOTS WILL BE SLICK. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 11:33 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 12, 11:33 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Des Moines IA 1133 AM CST Thu Jan 12 2017 ...Aviation Update... .SHORT TERM.../Today through Tonight/ Issued at 402 AM CST Thu Jan 12 2017 Interesting weather across the state early this morning. A ribbon of light snow extends from near Waverly and back southwest through Iowa Falls, Webster City and Jefferson. Accumulations up to 2 inches could occur within this band. Elevated showers and embedded thunderstorms passed across southeast Iowa from 2-3 am and brought a wintry mix of precipitation to that area. The thunderstorms were focused along a region of strong theta-e advection which steepened mid-level lapse rates which resulted in convective instability. The forcing over southeast Iowa is quickly moving east into Illinois. the band of snow through central Iowa will gradually diminish over the next several hours as dry air arrives from the west as Arctic high pressure moves into the Northern Plains. Once the area of snow ends, dry weather will prevail today along with breezy northwest winds developing. Temperatures will remain cold and in the mid teens to mid 20s. Temperatures will drop this evening in response to the Arctic system in the vicinity. Mid to upper level cloudiness should increase overnight keep temperatures from bottoming out. If clouds to arrive early, forecast lows of 5 to 10 below over northern Iowa is likely too cold. With the currently forecast and some wind tonight, wind chills would drop into the 20 to 25 below range over northern Iowa late tonight. The clouds will continue to increase late tonight in response to warm advection. No precipitation is expected though as a very dry layer below 800 mb will exist and should evaporate any incoming hydrometeors. .LONG TERM.../Friday through Wednesday/ Issued at 402 AM CST Thu Jan 12 2017 The main forecast issue continues to be the very messy storm Sunday late afternoon through Monday evening. First on Friday a weak wave will pass across the Northern Plains and Upper Midwest affecting mainly Northern Iowa and locations North. With really cold air in place and weak warm advection starting combined with decent mid level forcing we should wring out a dusting across locations North of Highway 20. There does appear to be pockets of dry air so this will limit the potential for a higher snowfall then that. Friday night as a strong Southwest U.S. low digs in and deepens the trough in place some energy will be ejected out of the base of the trough and come across Southern/Southeast Iowa and this combined with a little better warm advection in place and cold surface temps we will see at least a slight chance for light freezing rain or more likely freezing drizzle as moisture is very shallow at best and forcing is quite weak. At this point qpf is minimal and I am expecting more of a glazing than anything so a headline was not issued though if moisture is deeper we may need to put one in place. The day shift will be advised of this potential. Saturday through Sunday morning Iowa should be relatively quiet as high pressure to the North and a weak short wave ridge aloft pass through the region and suppress any precip back into Missouri. There is some suggestion by the GFS that the SW U.S. low will begin to shift into Texas allowing moisture to return into Southern Iowa bringing a chance for some light snow to far Southern Iowa. The Euro and GFS have been flip flopping on just how far North this moisture will get and model blends kept some small pops down South. Given the uncertainty I didn't have enough confidence to either remove or boost them so I left them as is. By Sunday afternoon soundings show rapidly moistening air surging into Iowa as the upper low ejects out of the SW U.S. towards Iowa. Models continue to differ on the low's locations but all indicate that we will be in the warm sector. Soundings show the warm nose between 850mb and 700mb across Southern Iowa and much weaker warm advection North of Highway 30. With surface temps around freezing South and below freezing North we will see a wintery mix South with snow North. As the warm advection advances Northward so will the switchover to freezing rain and possibly some sleet. The will be widespread precip and models are hinting at a fair amount of qpf. This will likely be a headline event for ice if the trend continues. By Monday the warmer air aloft finally mixes to the surface in the mid to late morning hours switching precip to rain but North of highway 30 we could still see some freezing precip or snow. The low finally lifts out of the area late Monday night and Tuesday but a zonal to Southwest flow will remain in place over the area so instead of an arctic blast behind the storm system...we will see moderate temps with readings in the 30's and 40's. There will be little threat for precip after Monday night. && .AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/ Issued at 1125 AM CST Thu Jan 12 2017 With MVFR CIGs now out of all TAF sites, VFR conditions should prevail through most, if not all, of the period. As high pressure works into and slides by the region to the north, winds will turn clockwise overnight, settling ENE to E by late tomorrow morning. At the same time, clouds will build back in late overnight, with the potential for MVFR CIGs creeping back into the TAF sites. Have left MVFR out at the moment due to a large dry layer moisture would have to overcome. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Donavon LONG TERM...FAB AVIATION...Curtis
Hazardous weather outlook, Jan 12, 11:28 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1128 AM CST THU JAN 12 2017 IAZ004>007-015>017-131100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1128 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS WILL DROP TO AROUND 20 BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG WINTER STORM WILL MOVE ACROSS IOWA WITH THE MAIN IMPACTS FROM THIS STORM AFFECTING THE OUTLOOK AREA SUNDAY NIGHT THROUGH EARLY TUESDAY. SPECIFIC DETAILS ARE STILL DIFFICULT TO PIN DOWN BUT A WINTERY MIX IS LIKELY WITH SNOW...FREEZING RAIN AND SLEET ALL POSSIBLE. SOME LIGHT SNOW ACCUMULATIONS AND LIGHT ICE ACCRUALS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOW...RAIN AND ICE SUNDAY THROUGH TUESDAY WOULD BE APPRECIATED. IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-131100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1128 AM CST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG WINTER STORM WILL MOVE ACROSS IOWA WITH THE MAIN IMPACTS FROM THIS STORM AFFECTING THE OUTLOOK AREA SUNDAY AFTERNOON THROUGH MONDAY NIGHT. SPECIFIC DETAILS ARE STILL DIFFICULT TO PIN DOWN BUT A WINTERY MIX IS LIKELY WITH FREEZING RAIN...SLEET AND SNOW ALL POSSIBLE. LIGHT TO MODERATE ICE ACCRUAL IS POSSIBLE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING SOUTH OF HIGHWAY 30. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORM SYSTEM MONDAY. SIGNIFICANT WITHIN BANK RISES COULD BE EXPECTED FROM THE HEAVY RAINFALL AND POTENTIAL ICE JAMS...AS WELL AS THE POTENTIAL FOR MINOR FLOODING EARLY TO MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOW...RAIN AND ICE WOULD BE APPRECIATED. MJB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:11 PM CST | Winter Storm Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 49 hr |
Nearby
Wind Chill Advisories in Iowa, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.